or Connect
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › New Paragard IUD and lighter period?
New Posts  All Forums:Forum Nav:

New Paragard IUD and lighter period?

post #1 of 6
Thread Starter 
I had the Paragard (copper) IUD put in almost 2 months ago. Both months I had the tiniest, lightest bit of spotting about the time I should have gotten my period. But I was told the Paragard can make your periods heavier. It's the Mirena (with hormones) that is supposed to make your periods lighter.

Is this normal? Anyone else had lighter periods instead of heavier with the Paragard -- or does it take a few months for your "real" period to come back?
post #2 of 6
Hi AnnMartina...
I had the paragard put in at 6 weeks pp with #3. When AF came back at 7mo pp I thought I was bleeding to death. I had always had heavy AF, but I was literally weaker, and ill during AF. I got it taken out...and will never get another one!! I have never heard of it causing lighter bleeding. Good luck!
post #3 of 6
AnnMartina, have you taken a pregnancy test? I had one put in a few weeks ago, and for one day I'm quite literally haemorrhaging- the kind of flow where they tell you to go into hospital if it's during a miscarriage. Lighter seems exceptional to me.
post #4 of 6
That sounds really unusual. I've never heard of a period getting lighter with Paragard. I have one and I get very light spotting 2 days before my period really starts. Maybe that spotting is something else and you actually aren't menstruating at all. Have you ever missed periods before? Have you taken a pregnancy test? I doubt that's what's happening if it's been 2 months like this, though.
post #5 of 6
Quote:
Originally Posted by annmartina View Post
I had the Paragard (copper) IUD put in almost 2 months ago. Both months I had the tiniest, lightest bit of spotting about the time I should have gotten my period. But I was told the Paragard can make your periods heavier. It's the Mirena (with hormones) that is supposed to make your periods lighter.

Is this normal? Anyone else had lighter periods instead of heavier with the Paragard -- or does it take a few months for your "real" period to come back?
This is my case exactly (except I've only had it one month). I'm pretty sure I feel the strings and everything is where it's supposed to be. I am hoping my body is just getting used to it. I am really hoping I'm not pregnant.
post #6 of 6
I would take a test... mine have been crazy heavy!
I always had a pretty normal flow. Since the iud it has been terrible and long.:
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Family Planning
Mothering › Mothering Forums › Pregnancy and Birth › Fertility › Family Planning › New Paragard IUD and lighter period?